Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have high BP, dull arm ache and headache. Can it be heart attack?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11905 Questions
Hi i am 41 and my new baby is 5 weeks old today i have a history of high bp and i get very anxious at times, for the last 4 days i have had higher that normal bp readings 168 over 102 but normal heart rythem but i do NOT have chest pain however i do have a constant dull ache in my left arm that wont go away and a constand tight headache that tingles over my head but not sharp pain..... am i just suffering some kind of severe stress or the start of a possible heart attack? ....plz shed some light
Posted Sun, 7 Jul 2013 in Hypertension and Heart Disease
Answered by Dr. Michelle Gibson James 50 minutes later
Hi, thanks for using healthcare magic

It is understandable to be concerned.

Heart attacks are normally associated with chest pain , some persons may experience pain in the epigastric region which is where the stomach is located.The pain is severe tight or heavy pain and constant. There would also be shortness of breath, palpitations, feeling of impending doom, nausea, dizziness or lightheadness.

The pain can sometimes be referred to the left jaw or arm but there would usually be chest pain along with this.

In rare cases someone can have a silent heart attacks but this would typically occur in persons such as diabetics where is alteration of the nerve supply to the heart.

There are different causes of headache such as migraines, sinus, tension headaches, cluster headaches, headaches due to other conditions or diseases, headaches due to abnormal structures in the body.

Tension headaches are normally tight in nature. They can be severe. They may also be associated with a tightness in the neck and shoulder.

The pain in the arm may be muscular in origin.This is more likely if it worsens with any movements. If you are breast feeding then you can try paracetamol for relief.

The high blood pressure readings are of concern. If they remain at this level you need to visit your doctor for modification of your medication.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor